Hi, I was wondering for people who have had irregular heartbeat (Atrial Fib.) who taking Power Drive be worse then drinking coffee for example? Has anyone taking Power Drive experience a relapse of A.Fib? Thanks
i have/had all sorts of rhythmic irregularities. at one point i was even diagnosed with tachycardia bradycardia (aka bad news bears for those who aren't familiar with it) which resulted in getting a pacemaker last june. my rhythm has all but normalized itself (had a maze procedure done along with a pulmonary valve transplant last may which finally seems to be taking effect).
i take half a scoop of Power Drive prior to my morning workout and the effects on my arrhythmia are pretty comparable to the caffeine in a can of soda. once i exhaust my current supply of Power Drive, i will be switching to alpha gpc since it is my hope to get off of my beta blocker within the next year. feel free to PM me with any other questions you have, or post them here in case anyone else is interested.
also, if you're comfortable with it, could you either post here or PM me with some more background on you condition? it's nice to hear there are other lifters out there working through the same issues.
Hi there. Thanks for sharing your experiences. In my case I had two times in the last 13 years where my heart went into Atrial Fib. The first time it happen the cardiac doctor put me on a anti-arrhythmic med that I have taken till this day. Well I purchase the MAG-10 Pulse package last week and in it's instructions it said to use 4 scoops of Power Drive in the first bottle.
Well I did that and was drinking it accordingly to the schedule. After I finished the bottle it was like an hour or so when my heart went into A-fib on it's own. At the time I had been on a very low dose of the anti-arrhythmic med for six months.
Now I not saying it caused it directly as I was taking very little of the med. but it did happen when I started the protocol. So that is why I was wondering if it was capable of throwing someone into a irregular heartbeat if they were already susceptible to A-fib.
For now I am leaving it out of the mixture as it took me a hospital visit and an increase in the anti-arrhythmic med to bring my heart back into normal sinus rhythm. I looked at the label and did not see any warnings like what "SPIKE" has for anyone with heart conditions. If it is capable of doing that then I think Biotest should add a warning like SPIKE has...
i agree about the warning label. i only recently connected the dots that it may not be my meds not kicking in yet that was causing my arrhythmia. i believe that the Power Drive is included in the pulse fast to make it more bearable so to speak in that it will keep you more alert and possibly reduce appetite (am I way off base on that second one? i think i remember reading that in a pulse fast discussion thread but don't quote me on that). substituting something like alpha gpc or vinpocetine/huperzine would be fine.
could Bill Roberts or someone on the research end of Biotest comment on which ingredients in Power Drive could be aggravating any atrial fib. or arrhythmia? thanks
It probably was the Power Drive, specifically the L-tyrosine content.
"L Tyrosine side effects can include overstimulation, restlessness, anxiety, and insomnia. Heart palpitations or arrhythmias are potential side effects that occur from high doses of tyrosine. These can occur in sensitive individuals in as low a dose as 200 to 500 mg."
"I get a rapid heart beat when I take more than 500 mg. Is this a tyrosine side effect?
Yes, rapid heart beat, even heart palpitations, can occur as a side effect of tyrosine use. Always start with a low dose, such as 200 mg or less, even if it means opening a capsule and taking a portion of it."
IIRC, there is 1g of L-tyrosine in a scoop. Don't take Power Drive. Stick to Alpha-GPC, and neurotransmitters like Vinpo and Huperzine A. Huperzine A is one of my fav supplements.
thanks for digging that up andy. just by looking at the ingredients, i had assumed it was the DMAE, but when i was looking around yesterday it seemed as though it actually REDUCED the occurrence of arrhythmia in a lot of people.
This post was flagged by the community and is temporarily hidden.
sorry 'bout that, you are the expert. I guess I kind of group them into that category, hehe. What are they, alkaloids I guess? Plant extracts?
1g per scoop (or 3g) and the protocol had me use 4 scoops. No wonder I started having A-Fib right after... It must be potent because I can drink coffee with little or no effect...
The article on Power Drive states: Does Power Drive have any potential negative side effects? There are no known negative side effects to Power Drive.
Since I am not the only one to have problems with Power Drive can someone please look at adding to the label "Potential Side Effect" when it comes to Heart Arrhythmia... I know I would have not used it if I read it on the label or at the least not to use so much as required by the Pulse Fast protocol... Ending up in the hospital was not my idea of fun....
I sent an email to Biotest customer service about this thread... I'll post again if they respond to my email before commenting here.
the response email i got:
Anyone with a heart condition should obviously consult with a physician before taking any supplement, particularly a stimulant like Power Drive. That's just common sense."
I guess I should have ignored the product description (which never directly refers to Power Drive as a stimulant):
"Does Power Drive have any potential negative side effects? There are no known negative side effects to Power Drive."
Thanks for insulting my intelligence Biotest. I have never before been anything less than completely impressed by your products and customer service. I will be giving serious thought to taking my business elsewhere.
What a stupid answer from Biotest customer service... All you had to do "Customer Service" was to acknowledge our concern with the label of Power Drive when it comes to side effects. On your other products you do have warnings... Power Drive seems to have a particular affinity to people with arrhythmia so having a warning on the label makes COMMON SENSE...
Whoever is the manager of customer service should give us a call...